Fever with pancytopenia in a patient with lamotrigin induced DRESS syndrome: a case-based review
Dimitris Kounatidis, Christina Vourlakou, Fotis Panagopoulos, Ioanna Papaodyssea, Eugenia Grivakou, Vasilis Stamatopoulos, Alexandros Skourtis, Natalia Vallianou.
|Cited by 0 Articles
Background: Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a rare idiosyncratic and unpredictable drug reaction most commonly attributed to anticonvulsants, allopurinol, and antibiotics. Fever in combination with cutaneous manifestations and eosinophilia are the cardinal clinical findings, while organ involvement and very rarely pancytopenia can be present.
Case presentation: We describe a 26-year-old female patient with pancytopenia in the context of lamotrigine-induced DRESS and we summarize this as a potentially life-threatening hypersensitivity reaction.
Conclusion: DRESS should be suspected in patients presenting with fever, eosinophilia, skin involvement, and/or visceral organ involvement, who have started a new drug during the past 2 to 6 weeks, as early recognition of this syndrome with subsequent discontinuation of the offending drug could be lifesaving.
Key words: DRESS; lamotrigine; hypersensitivity reaction; pancytopenia